Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

March 18, 2012Dorchester County, South Carolina

NWS Charleston, SC issued this special weather statement at Mar 18, 2012, 4:37 PM EDT for Dorchester County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Mar 18, 2012, 5:00 PM EDT
In force
23 min
Issued by
NWS Charleston, SC

County Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS82 KCHS 182037
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SUN MAR 18 2012

SCZ044-050-182100-
CHARLESTON-DORCHESTER-
437 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 500 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANAAN...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DELEMAR CROSSROADS...GIVHANS...MIDDLETON PLACE AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8008 3273 8039 3288 8040 3289 8039
      3290 8040 3301 8040 3306 8029
TIME...MOT...LOC 2037Z 319DEG 9KT 3296 8032

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:38 PM EDT, 59 minutes earlier.

Area forecast discussion, Mar 18, 3:38 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT SUN MAR 18 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL LINGER ACROSS SOUTH CAROLINA TONIGHT BEFORE
DISSIPATING MONDAY. ATLANTIC HIGH PRESSURE WILL THEN REGAIN CONTROL
TUESDAY THROUGH MUCH OF THE UPCOMING WEEK. THE NEXT FRONTAL SYSTEM MAY
IMPACT THE AREA SOMETIME NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MAINLY SCATTERED SHOWERS AND TSTMS TO DEVELOP AND MOVE SOUTHEAST
ACROSS THE AREA THIS EVENING AS A SURFACE TROUGH OF LOW PRESSURE
REMAINS INLAND AND THE SEA BREEZE PUSHES INLAND. A FEW STORMS
COULD BECOME MARGINALLY SEVERE WITH LARGE HAIL AN INCH OR MORE IN
DIAMETER AND/OR WIND GUSTS NEAR 60 MPH. DIURNAL STABILIZATION
WILL REDUCE RAIN CHANCES OVERNIGHT ALTHOUGH A WEAK BACKDOOR COLD
FRONT WILL LINGER ACROSS SOUTH CAROLINA AND COULD KEEP A FEW
SHOWERS GOING MUCH OF THE NIGHT...MAINLY NORTHERN AND WESTERN
AREAS. DIMINISHING SKY COVER AND SUFFICIENT LOW LEVEL MOISTURE
WILL CAUSE SOME FOG TO DEVELOP TOWARD DAYBREAK BUT IT SHOULD BE
LIGHT AND MORE PATCHY IN NATURE AND THUS HAVE NOT INCLUDED MENTION
IN THE FORECAST AT THIS TIME. LOWS WILL RANGE FROM THE MID/UPPER
50S INLAND TO THE LOWER 60S AT THE BEACHES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE AXIS OF A HIGHLY AMPLIFIED MID/UPPER RIDGE WILL LIE
OVER OR JUST WEST OF THE FORECAST AREA...WHILE A BROAD AND DEEP
TROUGH IS FOUND OVER MUCH OF THE WESTERN STATES. ONE WEAK IMPULSE
WITHIN THE NORTHERLY FLOW ALOFT WILL MOVE THROUGH NC IN THE LATE
MORNING...AND INTO OUR NE ZONES DURING THE AFTERNOON. MEANWHILE...A
WEAK PRESSURE PATTERN WILL PREVAIL AS A DECAYING COLD FRONT IS FOUND
OVER OR NEAR THE AREA AND DISSIPATES BY DAYS END.

THE SYNOPTIC SITUATION WILL BE MORE DIFFERENT THAN IT HAS BEEN
DURING RECENT DAYS...WITH LESS COVERAGE OF CONVECTION. WITH THE AXIS
OF THE RIDGE ALOFT TO BE IN CLOSER PROXIMITY TO THE REGION THERE IS
AN INCREASE IN SUBSIDENCE ALOFT. PLUS THE MAIN INITIATORS FOR
CONVECTION WILL BE THE SEA BREEZE AND THE DIFFUSE FRONT. SO WE/LL
LIMIT SHOWER/T-STORM PROBABILITIES TO ONLY 20 PERCENT. WHILE THIS
MIGHT BE A CONSERVATIVE FORECAST IF THERE IS GREATER MESOSCALE
BOUNDARY INTERACTIONS IN THE AFTERNOON...THIS DOES MESH WELL WITH
SURROUNDING WFO/S AND IS EVEN A LITTLE HIGHER THAN MOST OF THE
TABULAR GUIDANCE. A NE STEERING FLOW LOOKS TO KEEP THE ACTIVITY
INLAND FROM THE COAST...AND MAINLY WEST OF US-17. WITH LIFTED
INDICES NEAR -3/-4C...WET BULBS NEAR 9500-10000 FT AND MID LEVELS
TEMPS STILL DOWN NEAR -14C...THERE IS THE RISK OF MARGINALLY SEVERE
HAIL IN A FEW OF THE STRONGEST STORMS THAT DEVELOP. ISOLATED
DOWNBURSTS MAY ALSO OCCUR WHERE BOUNDARY COLLISIONS OCCUR...AS
DCAPES ARE NEAR 600 J/KG.

TEMPS AT 850 MILLIBARS ARE CLOSE TO 12-13C...AND THAT ALONG WITH
DECENT INSOLATION WILL ALLOW FOR MAX TEMPS LIKELY REACH 80 OR
GREATER YET AGAIN. HIGHEST VALUES WILL BE ACROSS INTERIOR SE
GA...WHERE MID 80S ARE EXPECTED. A PREVAILING ONSHORE
BREEZE...ALBEIT LESS THAN 10-15 MPH WILL HOLD SHORELINE COMMUNITIES
DOWN CLOSE TO 70.

MONDAY NIGHT...WITH THE LOSS OF DAYTIME HEATING AND WEAKENING
INSTABILITY...DIURNAL CONVECTION FAR INLAND WILL END QUICKLY AROUND
SUNSET OR SHORTLY THEREAFTER. LATE NIGHT FOG MAY BECOME A CONCERN AS
WE APPROACH OUR CROSS-OVER TEMPS LATE AND CLOUD COVER DIMINISHES.
LOWEST TEMPS WILL BE IN THE UPPER 50S INLAND AND LOWER 60S ALONG THE
COAST.

TUESDAY THROUGH WEDNESDAY...THE TROUGH OUT IN THE WESTERN STATES
WILL CLOSE OFF TUESDAY AND MOVE INTO THE SOUTHERN PLAINS ON
WEDNESDAY. DOWNSTREAM...THE RIDGE OVER THE EASTERN STATES BECOMES
MORE NARROW AS IT BECOMES SQUISHED BETWEEN THE LOW AND A MID LEVEL
TROUGH OVER THE WESTERN ATLANTIC. WHILE THIS TRANSPIRES...A SURFACE
TROUGH OVER THE NEARBY ATLANTIC ON TUESDAY WILL MOVE ONSHORE OR
DISSIPATE WEDNESDAY...AS STRENGTHENING HIGH PRESSURE BUILDS OVER THE
WEST AND NW ATLANTIC. AS A RESULT OUR SYNOPTIC FLOW BECOMES EAST AND
SE...AND DEEPENS WITH TIME. WHILE THERE STILL COULD WEAK IMPULSES
ALOFT...THE MAIN FOCUS FOR CONVECTION WOULD BE THE SEA BREEZE AND
THE CLOSE PROXIMITY TO THE TROUGH. WITH A DEEPER ONSHORE
FLOW...CONVECTION WILL GET AN EARLIER START EACH DAY AND MOVE MORE
QUICKLY INLAND. BUT GIVEN ONLY MARGINAL LAPSE RATES AND LESS
INSTABILITY WE WILL CAP DIURNALLY DRIVEN POPS AT ONLY 20 PERCENT
BOTH DAYS. WITH SLIGHTLY LOWER 850 MB TEMPS AND 1000-850 MB
THICKNESS VALUES...PLUS THE ONSHORE FLOW...MAX TEMPS WILL NOT BE
QUITE AS WARM. 77-83 WILL SUFFICE FROM NE TO SW TUESDAY...AND ONLY
74-81 NE TO SW FOR WEDNESDAY. THE BEACHES WILL BE CONSIDERABLY
COOLER BOTH DAYS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NUMERICAL MODEL TIMING DIFFERENCES ABOUND REGARDING THE EVOLUTION
AND PROGRESSION OF SIGNIFICANT SYNOPTIC SCALE FEATURES THROUGH THE
EXTENDED FORECAST PERIOD. THERE IS GENERAL AGREEMENT THAT THE
EXPANSIVE CUT OFF LOW ACROSS THE CENTRAL UNITED STATES WILL
STEADILY PROGRESS EASTWARD THURSDAY AND FRIDAY...DRIVING A SURFACE
FRONT TOWARD THE REGION AND INCREASING RAIN CHANCES THROUGH THE
WEEKEND. CONFIDENCE IN FORECAST DETAILS HOWEVER IS QUITE LOW DUE
TO CONTINUED CONSIDERABLE TIMING DIFFERENCES BETWEEN MODEL
SOLUTIONS. HAVE LEANED TOWARD A SLOWER PROGRESSION OF THE SYSTEM
AT THIS TIME...INCREASING RAIN CHANCES FROM SOUTHWEST TO NORTHEAST
BEGINNING LATE THURSDAY...WITH HIGHEST POPS IN THE 30 PERCENT
RANGE ACROSS ALL AREAS BY SATURDAY. STILL PREFER TO REMAIN
CONSERVATIVE UNTIL MODEL CONSENSUS IMPROVES. HAVE ALSO CONTINUED
TO ADVERTISE ABOVE NORMAL TEMPERATURES...REACHING AT LEAST THE MID
TO UPPER 70S INTO THE WEEKEND AWAY FROM THE LOCALLY COOLER
COASTLINE. BUT EVEN THESE TEMPS ARE MUCH WARMER THAN WE TYPICALLY
EXPERIENCE IN MARCH.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE PRIMARY CONCERN FOR THE 18Z TAFS WILL BE SH/TSTMS...MAINLY
THROUGH EARLY EVENING DUE TO AN INLAND LOW PRESSURE TROUGH AND
INLAND-MOVING SEA BREEZE. WITH SH/TSTMS HAVING ALREADY FIRED AT
KCHS HAVE AMENDED THE 18Z TAF ALREADY THROUGH 20Z AND MAY HAVE TO
AGAIN BASED ON UPSTREAM CONVECTION. KSAV IS IN THE CLEAR FOR NOW
WITH RAIN NORTH AND SOUTH OF THERE. OTHERWISE...LOW PROB FOR MVFR
FOG AROUND 12Z SO DID NOT INCLUDE ATTM.

EXTENDED AVIATION OUTLOOK...THERE ARE NO SIGNIFICANT CONCERNS AT
THIS TIME WITH A CONFIDENCE OF 30 PERCENT OR GREATER.

&&

.MARINE...
TONIGHT...A WEAK BACKDOOR COLD FRONT WILL PUSH INTO THE CHARLESTON
TRI-COUNTY WATERS LATE BUT THERE ARE NO SIGNIFICANT MARINE CONCERNS
OTHER THAN STRONG STORMS PUSHING OFF THE COAST THIS EVENING WITH
HAIL...GUSTY WINDS AND CLOUD-TO- WATER LIGHTNING.

MONDAY THROUGH FRIDAY...A VERY WEAK COLD FRONT WILL LIE ACROSS THE
WATERS MONDAY...BEFORE DISSIPATING. A WEAK TROUGH WILL THEN FORM
NEAR THE GULF STREAM MONDAY NIGHT AND WILL STRUGGLE TO CROSS THE
COOLER SHELF WATERS TUESDAY...BEFORE DISSIPATING OR MOVING ONSHORE
DURING WEDNESDAY. WHILE THIS EVOLVES...A WEAK AREA OF HIGH
PRESSURE FROM NEAR BERMUDA TO NORTH FLORIDA MONDAY WILL STRENGTHEN
TUESDAY AND WEDNESDAY...AS IT BECOMES ABSORBED BY A
LARGER/STRONGER HIGH FROM THE NW ATLANTIC.

A WEAK PRESSURE PATTERN MONDAY WILL GRADUALLY GIVE WAY TO AN EAST
AND SE SYNOPTIC FLOW AROUND THE BUILDING ATLANTIC RIDGE TUESDAY
THROUGH WEDNESDAY. EVEN WITH AFTERNOON/EVENING ENHANCEMENTS NEAR THE
COAST AND IN CHARLESTON HARBOR...WINDS WILL HOLD AT NO MORE THAN 10
OR 15 KT. SEAS WILL BE LIMITED TO 3 FT OR LESS MONDAY AND
TUESDAY...REACHING ANOTHER FOOT OR TWO HIGHER FOR WEDNESDAY AS A
LONG ONSHORE FETCH ALLOWS FOR HIGHER SEAS TO BUILD.

THE ATLANTIC RIDGE WILL DROP SOUTH AND ORIENT ITSELF EAST-WEST
ACROSS THE MARINE AREA LATE IN THE WEEK. WINDS AND SEAS WILL HOLD
UNDER ANY SCA CONDITIONS DURING THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/33
Hazardous weather outlook, Mar 18, 4:30 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SUN MAR 18 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-192030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
430 PM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...UNTIL 9 PM ISOLATED THUNDERSTORMS COULD
BRIEFLY BECOME SEVERE WITH HAIL THE SIZE OF QUARTERS OR LARGER.
ALSO...A FEW THUNDERSTORMS COULD PRODUCE TORRENTIAL RAINFALL
AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

In the hours before

Special weather statement, Mar 18, 2:19 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT SUN MAR 18 2012

SCZ043-181845-
INLAND COLLETON-
219 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 245 PM EDT...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LOWCOUNTRY REGIONAL AIRPORT...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GREEN POND...RITTER AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3280 8044 3271 8065 3291 8073 3297 8058
TIME...MOT...LOC 1819Z 332DEG 10KT 3289 8063
Special weather statement, Mar 18, 3:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SUN MAR 18 2012

SCZ045-050-182030-
CHARLESTON-INLAND BERKELEY-
357 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 430 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR AWENDAW...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...
GARRIS LANDING...HAMPTON PLANTATION STATE PARK...LIGHTHOUSE ISLAND...
MCCLELLANVILLE...MOUNT PLEASANT REGIONAL AIRPORT...PRICE INLET AND
SANTEE COASTAL RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7933 3303 7934 3300 7938 3299 7950
      3303 7953 3298 7955 3300 7954 3301 7957
      3294 7961 3294 7957 3297 7955 3290 7957
      3280 7975 3303 7985 3326 7953 3324 7945
      3316 7935 3314 7926
TIME...MOT...LOC 1957Z 335DEG 13KT 3302 7968
Special weather statement, Mar 18, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SUN MAR 18 2012

SCZ044-050-182100-
CHARLESTON-DORCHESTER-
437 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 500 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANAAN...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DELEMAR CROSSROADS...GIVHANS...MIDDLETON PLACE AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8008 3273 8039 3288 8040 3289 8039
      3290 8040 3301 8040 3306 8029
TIME...MOT...LOC 2037Z 319DEG 9KT 3296 8032

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:22 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham28 min
Mar 18, 2:19 PM EDTSpecial Weather StatementCHSColleton26 min
Mar 18, 3:57 PM EDTSpecial Weather StatementCHSBerkeley33 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.